Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2019, 7:41 PM EDT for Coweta County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 7:41 PM EDT (23:41 UTC)
- Expired
- Aug 3, 2019, 8:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WWUS82 KFFC 032341
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Sat Aug 3 2019
GAZ042-053-040015-
Coweta GA-Carroll GA-
741 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 815 PM EDT...
At 741 PM EDT...a strong thunderstorm was over Roscoe, or 8 miles
northwest of Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Whitesburg, Dunaway Gardens, Clem, Plant Yates, Byers
Crossroads, Arnco-Sargent, Roscoe, Seaton Lake and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8491 3357 8490 3357 8482 3355 8483
3353 8482 3351 8482 3351 8473 3344 8473
3339 8493 3357 8505
TIME...MOT...LOC 2341Z 164DEG 3KT 3349 8486
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:33 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 3, 3:33 PM EDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Aug 3 2019 .SHORT TERM /Tonight through Sunday Night/... Afternoon, diurnally driven, convection a bit "stunted" so far this afternoon across the forecast area. 12Z sounding showed ample moisture and a similar CAPE profile to yesterday. Weak short wave/ mid-level circulation over southeastern Alabama in the base of the stationary upper trough seems to be concentrating the better convection to the west of the forecast area. Still expect at least scattered coverage of convection through the afternoon into the early evening, especially across the west and north. Weak mid-level lapse rates should keep chances for strong to severe thunderstorms fairly limited. Upper trough axis sharpens up a bit over the region Sunday and we should see better coverage of convection. Lapse rates are forecast to be a little steeper, but moderate instability at best and no strong upper forcing should keep severe risk limited once again. Temperatures remain seasonable. 20 .LONG TERM /Monday through Saturday/... Relatively wet/active pattern will continue for at least one more day (Monday), but it does appear that the persistent upper "troughiness" that's been over the region for days will give way to more of a "northwest flow" pattern as we head through the work week. Longwave trough axis expected to finally sweep across the area Monday which will support higher POPs, especially across the southern and eastern counties of our area (basically along and south/east of I-85). Should see some drying / lower chances for convection Tuesday behind this wave, but NW flow brings a piece of energy down across the area Wednesday. Additional upper level disturbances could affect the area Thursday through Saturday, maintaining at least "chance" (30-50%) POPs across the area. Temperatures through the week will be warm but hover around normal for early August. DJN.83 && .AVIATION... 18Z Update... VFR conditions expected across the forecast area through 06Z, outside of scattered convection. Will see areas of MVFR or lower conditions developing 06Z through 14Z, however impacts at the TAF sites will be highly dependent on where the heavier precipitation occurs into this evening. Conditions improving to VFR areawide by 16- 18Z. East winds 4-8kt become more northeast to north and diminish after 00Z then northwest by 10-12Z. //ATL Confidence...18Z Update... Medium to high all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 87 / 40 60 50 50 Atlanta 73 85 72 87 / 40 70 50 40 Blairsville 62 79 64 81 / 40 60 40 50 Cartersville 69 86 70 88 / 40 70 40 40 Columbus 72 90 72 89 / 40 60 50 50 Gainesville 70 85 70 86 / 40 60 40 40 Macon 71 88 71 89 / 30 60 60 50 Rome 69 88 70 89 / 40 60 40 40 Peachtree City 70 87 70 88 / 40 60 50 40 Vidalia 72 90 73 92 / 30 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....DJN.83 AVIATION...20
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 7 hours 39 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1202 PM EDT Sat Aug 3 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1202 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will develop this afternoon across north and central Georgia. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. Thunderstorms are expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected each day. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 7:13 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT Sat Aug 3 2019
GAZ034-047-032345-
Walton GA-Gwinnett GA-
713 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON AND
SOUTHEASTERN GWINNETT COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a strong thunderstorm was over Windsor, or 7 miles
southeast of Lawrenceville...moving west at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Dacula, Grayson, Between, Bold
Springs, Windsor, Harbin and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3397 8383 3396 8382 3382 8377 3376 8393
3379 8398 3375 8402 3378 8407 3398 8413
3399 8384
TIME...MOT...LOC 2312Z 076DEG 10KT 3389 8389
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:15 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Sat Aug 3 2019
GAZ015-023-032345-
Hall GA-Lumpkin GA-
715 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 745 PM EDT...
At 715 PM EDT...a strong thunderstorm was near Murrayville, or 8
miles southeast of Dahlonega...moving north at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Clermont, Garland and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3455 8386 3453 8383 3452 8383 3452 8384
3450 8384 3450 8379 3452 8378 3450 8378
3450 8374 3440 8374 3436 8395 3457 8406
3460 8386
TIME...MOT...LOC 2315Z 168DEG 6KT 3445 8387
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:28 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Sat Aug 3 2019
GAZ049-040000-
Morgan GA-
728 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN COUNTY UNTIL
800 PM EDT...
At 728 PM EDT...a strong thunderstorm was near Madison. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Madison, Rutledge, Godfrey and Hard Labor Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3344 8349 3345 8357 3353 8368 3357 8368
3365 8364 3372 8358 3371 8357 3360 8340
TIME...MOT...LOC 2328Z 114DEG 4KT 3355 8353
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Sat Aug 3 2019
GAZ046-048-040000-
Rockdale GA-Newton GA-
732 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND NORTHWESTERN NEWTON
COUNTIES UNTIL 800 PM EDT...
At 732 PM EDT...a strong thunderstorm was over Georgia International
Horse Park, or near Conyers. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Lakeview Estates, Georgia
International Horse Park, Magnet, Gum Creek, Almon, Milstead and Big
Haynes Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3374 8404 3379 8398 3368 8382 3354 8389
3358 8413
TIME...MOT...LOC 2332Z 114DEG 3KT 3366 8393
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:34 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Sat Aug 3 2019
GAZ005-040000-
Murray GA-
734 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY COUNTY UNTIL
800 PM EDT...
At 734 PM EDT...a strong thunderstorm was over Cisco, or 10 miles
north of Chatsworth. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Tennga, Sumac, Cisco and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3496 8462 3480 8471 3482 8485 3483 8485
3484 8486 3486 8484 3487 8482 3489 8483
3490 8483 3492 8484 3494 8484 3497 8481
3499 8481 3499 8467
TIME...MOT...LOC 2334Z 114DEG 3KT 3491 8475
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Sat Aug 3 2019
GAZ042-053-040015-
Coweta GA-Carroll GA-
741 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 815 PM EDT...
At 741 PM EDT...a strong thunderstorm was over Roscoe, or 8 miles
northwest of Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Whitesburg, Dunaway Gardens, Clem, Plant Yates, Byers
Crossroads, Arnco-Sargent, Roscoe, Seaton Lake and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8491 3357 8490 3357 8482 3355 8483
3353 8482 3351 8482 3351 8473 3344 8473
3339 8493 3357 8505
TIME...MOT...LOC 2341Z 164DEG 3KT 3349 8486
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Aug 2, 8:34 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 3, 4:38 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 3, 5:13 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Aug 3, 5:21 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Aug 3, 5:51 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Aug 3, 5:57 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 3, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 29 min |
| Aug 3, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 25 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Oconee | 23 min |
| Aug 3, 6:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 6:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 3, 6:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 3, 6:33 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Aug 3, 6:37 PM EDT | Special Weather Statement | FFC | White | 23 min |
| Aug 3, 6:56 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Aug 3, 7:00 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Aug 3, 7:07 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Aug 3, 7:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 7:15 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 3, 7:28 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Aug 3, 7:32 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Aug 3, 7:34 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.